MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON TORIC UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON TORIC UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CCW0T3
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Visual Disturbances (2140)
Date of Event 02/21/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information has been provided in d.9.,h.3., h.6., and h.11.Only a portion of the lens which contained a haptic was returned in a plastic bag.Solution was dried on the lens.The optic was cut into portions, typical of insertion and removal.The other cut portions of the optic and other haptic were not returned for evaluation.The power and resolution of the returned lens could not be re-evaluated due to the extensive optic damage.Product history records were reviewed and documentation indicated the product met release criteria.The file indicated the use of associated products.However, they are not relevant to the reported complaint.The product investigation could not identify a root cause for the reported complaint.Each lens is subjected to a 100 percent assessment of the power (spherical and cylinder) and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The power and resolution of the returned lens could not be re-evaluated due to the extensive optic damage.Information was provided that in the surgeon¿s opinion, the product did not cause or contribute to the event.In the surgeon¿s opinion the event was caused by patient dissatisfaction/ positive dysphotopsia.The toric company (1.50cyl), 19.0 diopter, (1.5 extended depth of focus) lens model was replaced with an unknown monofocal lens (replacement lens model and diopter were not provided).No further information has been provided at this time.The file will be reopened and updated if new information is received.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non healthcare professional reported that, after intraocular lens implantation surgery, the patient was unhappy with positive dysphotopsia.Hence the lens was explanted and replaced with another unknown monofocal lens in a secondary procedure.The clinical reason for explant was positive dysphotopsia and there was no patient impact was reported.Additional information has been requested.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON TORIC UV ABSORBING IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22051790
Report Number1119421-2025-01435
Device Sequence Number18367410
Product Code MJP
UDI-Device Identifier00380652431811
UDI-Public(01)00380652431811(17)270529(11)230531(10)15646179
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCCW0T3
Device Lot Number15646179
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/24/2025
Supplement Date Received by Manufacturer06/03/2025
Initial Report FDA Received Date05/20/2025
Supplement Report FDA Received Date06/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/31/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON MONARCH IV IOL, INJECTOR; DUOVISC; MONARCH II LOADING FORCEPS; MONARCH III IOL, CARTRIDGE D; ORA SYSTEM WITH VERIFEYE MESSAGING, CART
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexMale